Eyes Home > Bromday Overdose

Although using too many Bromday (bromfenac) drops in your eye is not expected to be dangerous, you should still let your healthcare provider know right away. He or she may recommend washing the eye out with clean water. Possible effects of an overdose may include eye burning, stinging, and pain.

Can You Use Too Much Bromday?

Bromday® (bromfenac ophthalmic solution) is a prescription nonsteroidal anti-inflammatory drug (NSAID). It comes in the form of an eye drop and is approved to treat inflammation and pain from cataract surgery.
 
As with any medication, it is probably possible to take a Bromday overdose. While an overdose with this medication is not expected to be dangerous, the specific effects of an overdose would likely vary, depending on a number of factors, including how much Bromday was used and whether it was used with other any medicines or substances.
 

Effects of an Overdose

There have been no reported cases of a Bromday overdose. Therefore, it is not entirely clear what type of symptoms an overdose may cause.
 
As mentioned, Bromday is an eye drop. When used in the eye, very little of the medication is expected to be absorbed into the body. Therefore, an overdose with Bromday would not be expected to be harmful. Using too much of the medication in the eye could cause eye symptoms, such as:
 
  • Burning
  • Stinging
  • Pain
  • Redness.
 
The medication is also not likely to be dangerous if taken by mouth. This is because an entire bottle of Bromday contains only a small amount of the active ingredient (bromfenac). 
 

Treatment Options for a Bromday Overdose

Treatment for a Bromday overdose may vary. It is possible that no treatment will be needed at all, especially if the overdose doesn't cause any symptoms. If you have used too many Bromday drops in your eye, a healthcare provider may recommend that you flush the eye with clean water.
 
Even though an overdose is not likely to be dangerous, it is important that you seek medical attention immediately if you believe that you may have taken a Bromday overdose.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2017 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.